MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM FLEXIBLE HEXAGONAL SCREWDRIVER COATED; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM FLEXIBLE HEXAGONAL SCREWDRIVER COATED; SCREWDRIVERS
Catalog Number 357.417
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is unknown.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(6).Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the flexible hexagonal screwdriver in the trochanteric fixation nail set broke while trying to unscrew an internal locking mechanism.It was unknown if there were patient and procedure involved.This report is for a 5.0mm flexible hexagonal screwdriver.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Part number: 357.417; synthes lot number: 7789051; supplier lot number: n/a; release to warehouse date: (b)(6) 2015; expiration date: n/a; supplier: (b)(4).No nonconformance records (ncrs) were generated during production.The material was reviewed and the hardness value was confirmed to meet the specification with no (relevant) non-conformance noted.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.It was reported that on (b)(6) 2018, the flexible hexagonal screwdriver in the trochanteric fixation nail set broke while trying to unscrew an internal locking mechanism.It was unknown if there were patient and procedure involved.Flow: broken.The 5mm hex screwdriver (part # 357.417, lot # 7789051, mfg 17-jul-2015) was received at us customer quality (cq) with the flexible shaft of the screwdriver bent in a couple places.There were no visual signs of wear or anything broken.It was determined that the received condition does not agree with the complaint description as the device is not broken (2 or more pieces) as reported.However, the device is bent in a couple places.Thus, the overall complaint is confirmed.Dimensional analysis was completed, the shaft diameter measured 5.77 mm.This is within specification of 5.65 to 5.85 mm, based on design drawing.The measurement c-c across the flats of the tip of the screwdriver measured 4.95 mm.This is within specification of 4.95 mm ± 0.05.The diameter of the flexible portion of the shaft measured 14.57 mm before the first bend (proximal to the tip), 14.62 mm in between the two bends, and 14.34 mm after the second bend.This is within specification of 15 mm ± 0.8 per drawing.All measurements were taken using caliper ca215p and performed on the intact device.The relevant design drawings were reviewed.Review of the device history record showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The material was reviewed, and the hardness value was confirmed to meet the specification with no (relevant) non-conformance noted.The complaint condition is confirmed for a bent device as the screwdriver (part # 357.417, lot # 7789051) was received with the flexible shaft bent in a couple places.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.
 
Event or Problem Description
This report is for a 5.0mm flexible hexagonal screwdriver coated.

Brand Name
5.0MM FLEXIBLE HEXAGONAL SCREWDRIVER COATED
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7841944
Report Number2939274-2018-53578
Device Sequence Number1338693
Product Code HXX
UDI-Device Identifier10886982196293
UDI-Public(01)10886982196293
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.417
Device Lot Number7789051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2018
Initial Date Received by Manufacturer 08/16/2018
Supplement Date Received by Manufacturer09/10/2018
10/09/2018
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date09/27/2018
10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1